Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 31, NWS Albuquerque, NM

July 10, 201612 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Jul 10, 2016, 4:39 AM MDT for 12 counties in New Mexico. It took effect at Jul 11, 2016, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2016, 4:39 AM MDT (10:39 UTC)
In effect from
Jul 11, 2016, 12:00 PM MDT
Expired
Jul 11, 2016, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 221 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
221 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
4232 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

741 
WWUS85 KABQ 101039
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT TODAY FOR
WESTERN...NORTHERN AND EASTERN AREAS DUE TO STRONG WINDS...LOW
HUMIDITIES AND AN UNSTABLE ATMOSPHERE...

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY MOST
AREAS DUE TO TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE
ATMOSPHERE...

.AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR
JULY IS EXPECTED TODAY AND MONDAY. AN UNSEASONABLY STRONG STORM
WILL TRACK NORTH OF NEW MEXICO PRODUCING STRONG WINDS ALOFT BY
JULY STANDARDS. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE
SURFACE TODAY AND MONDAY THEN COMBINE WITH A VERY DRY AND UNSTABLE
ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE
CONDITIONS BEGINNING TODAY AND PEAKING ON MONDAY. ADDITIONALLY...
THE THREAT OF DRY LIGHTING CONTINUES TODAY AND THE RECENT VERY
WARM AND RELATIVELY INACTIVE WEATHER PATTERN HAS RESULTED IN DRY
FUELS. WINDS WILL RELAX TUESDAY AND WEDNESDAY BUT THE VERY DRY AND
UNSTABLE CONDITIONS WILL PERSIST.

NMZ101-105-108-110200-
/O.UPG.KABQ.FW.A.0032.160710T2000Z-160711T0200Z/
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
/O.EXA.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCHES ARE NO LONGER IN
EFFECT.

* AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...AND EAST
  CENTRAL PLAINS TODAY AND MONDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH TODAY.
  WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH ON MONDAY.

* RELATIVE HUMIDITY...9 TO 16 PERCENT TODAY AND 8 TO 13 PERCENT
  ON MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ102-110200-
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
/O.EXA.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
NORTH CENTRAL MOUNTAINS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AREA AND TIMING...MAINLY MID SLOPE AREAS OF THE NORTH CENTRAL
  MOUNTAINS BEGINNING DURING THE AFTERNOON HOURS TODAY AND AROUND
  NOON ON MONDAY AND CONTINUING INTO THE EVENING HOURS BOTH DAYS.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH
  TODAY. WEST 20 TO 25 MPH WITH GUSTS TO 40 MPH ON MONDAY. WINDS
  TO BE STRONGEST OVER THE HIGHER TERRAIN.

* RELATIVE HUMIDITY...10 TO 16 PERCENT TODAY AND 9 T0 15 PERCENT
  ON MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-110200-
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
/O.CON.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON
TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS TODAY AND
  MONDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY
  AND WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH ON MONDAY.

* RELATIVE HUMIDITY...10 TO 15 PERCENT TODAY AND 8 TO 12 PERCENT
  MONDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-107-109-110200-
/O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/
/O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
439 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...PORTIONS OF THE MIDDLE RIO GRANDE VALLEY...
  THE MANZANO AND GALLINAS MOUNTAINS AND PORTIONS OF THE WEST
  CENTRAL HIGHLANDS INCLUDING NORTHERN CATRON AND NORTHWEST
  SOCORRO COUNTIES MONDAY AFTERNOON INTO MONDAY EVENING.

* 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS
  WILL BE STRONGEST OVER THE HIGHER TERRAIN AND EAST OF THE
  CENTRAL TERRAIN

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
186 
WWUS85 KABQ 110153
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
753 PM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY MOST
AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE
ATMOSPHERE...

.AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR
JULY WILL CONTINUE ON MONDAY. AN UNSEASONABLY STRONG STORM WILL
TRACK OVER THE NORTHERN ROCKIES PRODUCING STRONG WINDS ALOFT
ACROSS NEW MEXICO. THESE STRONGER WINDS WILL MIX DOWN TO THE
SURFACE MONDAY THEN COMBINE WITH A VERY DRY AND UNSTABLE
ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE
CONDITIONS. WINDS WILL RELAX TUESDAY AND WEDNESDAY BUT THE VERY
DRY AND UNSTABLE CONDITIONS WILL PERSIST.

NMZ101>105-108-111400-
/O.EXP.KABQ.FW.W.0030.000000T0000Z-160711T0200Z/
/O.CON.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
NORTHEAST PLAINS-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS-
753 PM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

* AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...NORTH
  CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS MONDAY AFTERNOON AND EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35
  MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-107-109-111400-
/O.CON.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS-
WEST CENTRAL HIGHLANDS-
753 PM MDT SUN JUL 10 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY...

* AREA AND TIMING...PORTIONS OF THE MIDDLE RIO GRANDE VALLEY...
  THE SANDIA...MANZANO AND GALLINAS MOUNTAINS AND PORTIONS OF THE
  WEST CENTRAL HIGHLANDS INCLUDING NORTHERN CATRON AND NORTHWEST
  SOCORRO COUNTIES MONDAY AFTERNOON INTO MONDAY EVENING.

* 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. 

* RELATIVE HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
988 
WWUS85 KABQ 110951
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 AM MDT MON JUL 11 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY MOST
AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE
ATMOSPHERE...

.CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP AGAIN
TODAY AS AN UNSEASONABLY STRONG STORM TRACKS OVER THE NORTHERN
ROCKIES PRODUCING STRONG WINDS ALOFT ACROSS NEW MEXICO. THESE
STRONGER WINDS WILL MIX DOWN TO THE SURFACE AND COMBINE WITH A
VERY DRY AND UNSTABLE ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO
CREATE CRITICAL FIRE CONDITIONS. WINDS WILL RELAX TUESDAY AND
WEDNESDAY BUT THE VERY DRY AND UNSTABLE CONDITIONS WILL PERSIST.

NMZ101>109-120200-
/O.CON.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/
NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS-
NORTHEAST PLAINS-NORTHWEST HIGHLANDS-MIDDLE RIO GRANDE VALLEY-
SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS-
WEST CENTRAL HIGHLANDS-
351 AM MDT MON JUL 11 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

* AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL
  INITIALLY DEVELOP OVER THE WESTERN HIGH TERRAIN AND EAST CENTRAL
  HIGHLANDS AND PLAINS AROUND NOON. BY MID AFTERNOON...CRITICAL
  CONDTIONS WILL DEVELOP OVER THE MORE OF THE WEST...THE CENTRAL
  HIGH TERRAIN AND EASTERN PLAINS...AND WILL PERSIST INTO THE
  EARLY EVENING HOURS.

* 20 FOOT WINDS...WEST 15 TO 25 WITH GUSTS TO 30 MPH ACROSS THE
  WEST AND SOUTHWEST TO WEST 20 TO 25 MPH WITH GUSTS TO 35 MPH
  CENTRAL HIGH TERRAIN AND EAST.

* RELATIVE HUMIDITY...7 TO 13 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jul 10, 3:51 AM MDT, 48 minutes earlier.

Area forecast discussion, Jul 10, 3:51 AM MDT, 48 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
351 AM MDT SUN JUL 10 2016

.SYNOPSIS...
An unusually deep trough will cross over the western US during
the next 48 hours. Meager moisture will pool northward ahead of
the trough today and provide fast moving drier storms across
central and some eastern areas while a few stronger storms will be
possible across the far east. Wind will be the main issue with the
storms today. Temperatures will be unusually warm with record to
near record highs across the eastern half of the forecast area.
Breezes will also kick up areawide today. The strongest winds come
on Monday with widespread fire weather concerns. Drier and warmer
than normal weather is expected for Tuesday and Wednesday.
Moisture will try to flow into the forecast area from the south
and east Thursday and Friday although the heavier storms should
remain out of the area. There is some indication of a better
transport of Monsoonal moisture into the area during the weekend
although confidence is varied.

&&

.DISCUSSION...
Main highlights are now centered on the upper ridge/Pacific trough
interaction the next 48 hours. A heat dome associated with the mid
level thermal ridge will be found over the area today. Mid level
moisture found ahead of the Pacific trough will lead to some dry
thunderstorm convection and virga across western and some eastern
areas today. Garden variety storms expected across SC areas with
some strong to even severe storms possible across the far eastern
plains. Severe storms across the east would mainly be relegated to
wind concerns such as microbursts. Raised high temps across the
east. Both 0z MAV/MET guidance suggest 108 degrees at TCC. TCC has
been running extra warm the past several days so there is some
credence to the guidance's forecast there. This meant expanding
the heat advisory and record high temp verbiage across the entire
east. Still looks to be breezy across a large portion of the area
today although the stronger winds will remain on Tuesday.

As far as Tuesday's concerned...not a lot of changes. Models show
some residual mid level moisture across the far south. Otherwise
dry slotting and drier overall conditions. A slight cool down
expected but went above model guidance across the east due to
downslope impacts. With that being said...heat advisories have
been expanded to include all of EC/SE portions of the forecast
area. Warmest temps should be today however. Gridded wind forecast
indicates breezy to windy conditions pretty much areawide.

Models remain steadfast on a drier and warmer scenario for
Tuesday/Wednesday. GFS kicks out some spurious convective activity
across the far south where some residual mid level moisture
resides. Due to the proximity of the thermal ridge cant rule this
out but the activity would be on the drier side and pretty limited
in coverage.

A weak back door cold front is projected to slide into NE portions
of the forecast area Wednesday night although models not real
bullish on precipitation until later Thursday. Both the ECMWF and
GFS indicate increased thunderstorm coverage across the east on
Thursday. The GFS is a bit more bullish with pulling moisture
northward from the Sierra Madre into the Gila region Thursday.
Conservative with the PoPs right now but could see them increased
during the next few days if the models hold with their pattern
depiction. Residual moisture would be around on Friday favoring
southern and eastern areas.

Both the ECMWF and GFS shift the subtropical high eastward during
the weekend due to the next Pacific trough. Still too early to say
whether this means a full Monsoon burst event. GFS is much more
bullish than the ECMWF. Just very hard to say right now due to the
active eastern equatorial Pacific and how it has played havoc on
the more typical or traditional trough/ridge interaction.

50

&&

.FIRE WEATHER...
...Red flag warning for portions of the west, north and east zones
on Sunday. Red flag warnings for most locations on Monday. Very dry
and unstable conditions Tuesday through Thursday...

The continued threat of dry lightning combined with dry and unstable
airmass and an increase in winds today and Monday will result in
critical fire weather conditions. Winds diminish by Tuesday, but
very dry and unstable conditions will continue for the remainder of
the work week. Monsoon moisture may increase across western zones
Saturday and into Sunday.

Upper level high now centered west and a little south of New Mexico
as a strong upper level low is moving onshore over the Pacific
northwest. The upper level gradient will strengthen over New Mexico
today and Monday, with the strongest winds aloft forecast for
tonight and early Monday. Few changes were made critical fire
weather products. Upgraded the western zones to a red flag warning
for today and included zone 102, which was not previously included
in the watch, due to the continued threat of dry lightning and
strong winds over the highest terrain. Eastern plains remain in the
warning for today although low level moisture and chances of
precipitation in the extreme eastern plains limit the threat there.
For Monday, upgraded the fire weather watch to a red flag warning
for all zones. Coverage could be spotty in Zones 101 and 106 and
should be limited to the northern portion of Zone 109. We have not
issued a red flag warning in July since careful record keeping began
in 2000, underscoring the anomalous nature of this event.

Otherwise, few changes made to the grids and the forecast remains on
track for the work week with continued above normal temperatures,
very dry conditions, poor RH recoveries mid week, high haines of 6
most areas with a continued threat of super haines conditions on
Wednesday. After dry conditions Monday through Wednesday, chances of
wetting precipitation look to increase initially across the
southwest and east on Thursday then across the west on Saturday and
Sunday, though the GFS is more optimistic about a return of monsoon
moisture than the Euro.

05

&&

.AVIATION...
06Z TAF CYCLE
Upper ridge breaking down during the next 24 hours with sfc lee
trough prevalent. Low level moisture spreading toward the Pecos
Valley at 05Z but not expecting MVFR or IFR conditions to develop.
SW to wly winds at the sfc and aloft to strengthen aft 10/15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  96  61  91  55 /   0   0   0   0
Dulce...........................  90  51  85  44 /   5   5   0   0
Cuba............................  91  57  88  53 /  10   5   0   0
Gallup..........................  93  57  90  53 /   0   0   0   0
El Morro........................  88  54  85  50 /   5   5   0   0
Grants..........................  93  58  90  53 /   5   5   0   0
Quemado.........................  91  59  87  56 /   5   5   0   0
Glenwood........................  97  66  95  63 /   5   5   5   5
Chama...........................  82  51  77  42 /  10  10   0   0
Los Alamos......................  92  63  88  59 /  10  10   0   0
Pecos...........................  93  63  89  57 /  20  10   0   0
Cerro/Questa....................  86  56  80  50 /  20  10   0   0
Red River.......................  78  52  73  44 /  20  20   0   0
Angel Fire......................  83  48  79  40 /  20  10   5   0
Taos............................  91  56  86  49 /  10  10   0   0
Mora............................  90  60  86  54 /  20  10   5   0
Espanola........................  97  65  93  60 /  10  10   0   0
Santa Fe........................  92  64  88  59 /  10  10   0   0
Santa Fe Airport................  96  63  92  58 /  10  10   0   0
Albuquerque Foothills...........  97  70  94  66 /   5  10   0   5
Albuquerque Heights.............  99  71  97  66 /   5  10   0   0
Albuquerque Valley.............. 101  70  98  65 /   5  10   0   0
Albuquerque West Mesa........... 100  69  97  64 /   5  10   0   0
Los Lunas....................... 101  69  98  64 /   5  10   0   5
Rio Rancho...................... 100  69  97  64 /   5  10   0   0
Socorro......................... 102  70  99  68 /   5   5   5  10
Sandia Park/Cedar Crest.........  91  65  88  60 /  10  10   0   5
Tijeras.........................  95  66  93  61 /  10  10   0   5
Moriarty/Estancia...............  95  62  91  57 /  10  10   0   5
Clines Corners..................  92  63  88  58 /  20  10   0   5
Gran Quivira....................  94  65  92  61 /  10  10   0  10
Carrizozo.......................  98  69  96  65 /  10  10   5  10
Ruidoso.........................  91  62  90  59 /  30  10   5  10
Capulin.........................  95  60  90  54 /  30  30   5   5
Raton...........................  96  59  92  52 /  30  20   5   5
Springer........................  98  61  94  54 /  30  20   5   5
Las Vegas.......................  95  62  91  55 /  30  10   0   0
Clayton......................... 104  70 101  61 /  20  30  10   5
Roy.............................  98  65  95  59 /  20  20   0   5
Conchas......................... 106  74 102  67 /  20  20   0   5
Santa Rosa...................... 104  72 100  67 /  20  10   0   0
Tucumcari....................... 108  75 106  68 /  20  30   5   5
Clovis.......................... 104  73 102  68 /  20  30   5   5
Portales........................ 105  76 103  71 /  10  20   5   5
Fort Sumner..................... 105  75 102  70 /  20  10   0   5
Roswell......................... 107  75 105  70 /  20  20   5  10
Picacho......................... 100  70  98  68 /  30  20  10  10
Elk.............................  95  66  93  65 /  30  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 8 PM MDT Monday for the following
zones... NMZ101>109.

Heat Advisory from 1 PM this afternoon to 8 PM MDT this evening for
the following zones... NMZ531>538.

Heat Advisory from 1 PM to 8 PM MDT Monday for the following
zones... NMZ534>538.

Red Flag Warning from 2 PM this afternoon to 8 PM MDT this evening
for the following zones... NMZ101>105-108.

&&

50
Hazardous weather outlook, Jul 9, 6:08 AM MDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
608 AM MDT SAT JUL 9 2016

NMZ501>540-101200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
608 AM MDT SAT JUL 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG STORMS ARE EXPECTED ACROSS THE FAR EASTERN PLAINS
THIS AFTERNOON INTO THE EARLY EVENING. GUSTY WIND AND SMALL HAIL
WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SIGNIFICANT FIRE WEATHER CONDITIONS ARE ANTICIPATED DURING THE
NEXT SEVERAL DAYS. LIGHTNING FOLLOWED BY GUSTY WIND/LOW HUMIDITY
AND AN UNSTABLE ATMOSPHERE SCENARIO IS EXPECTED SUNDAY AND MONDAY.
HOT...DRY AND UNSTABLE CONDITIONS WILL REMAIN TUESDAY THROUGH
THURSDAY. FIRES THAT DO IGNITE HAVE THE POTENTIAL OF SPREADING
VERY RAPIDLY DUE TO DRYING FUELS.

SOME FAST MOVING DRYLINE STORMS PRODUCING STRONG TO
SEVERE GUSTS WILL BE POSSIBLE SUNDAY AFTERNOON INTO THE EVENING
ACROSS THE EASTERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

50

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.